Florida, 2015

Damaging Winds in Florida, July 7 to 8, 2015

July 7 to 8, 2015 · NWS TAE · 3 events in 3 counties and zones

Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 7, 3:13 PM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 7, 3:13 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT TUE JUL 7 2015

.NEAR TERM [THROUGH TONIGHT]...

CONVECTION WAS FAIRLY SUPPRESSED ACROSS THE AREA AGAIN THIS
AFTERNOON, THROUGH 20Z. PRECIPITABLE WATER VALUES ON THE 12Z
TALLAHASSEE SOUNDING WERE ONLY 1.55 (AROUND THE 25TH PERCENTILE FOR
EARLY JULY) AND THE RAP SUGGESTS THEY HAVE ONLY SLIGHTLY INCREASED
TO AROUND 1.6 TO 1.7 INCHES. THE ISOLATED STORMS THAT HAVE DEVELOPED
ARE PRIMARILY FOCUSED OVER THE FLORIDA BIG BEND, AND THAT IS
EXPECTED TO CONTINUE. ANY CONVECTION SHOULD DIMINISH QUICKLY AROUND
SUNSET WITH A DRY AND MOSTLY CLEAR NIGHT EXPECTED. LOWS WILL BE IN
THE LOW-MID 70S.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...

DEEP LAYER RIDGING WILL BE THE DOMINANT FEATURE OVER THE REGION
WEDNESDAY AND THURSDAY. THE COLD FRONT ASSOCIATED WITH A LOW OVER
THE OHIO RIVER VALLEY WILL STAY WELL TO THE NORTH. THIS RIDGING
WILL BRING MORE SEASONAL RAIN CHANCES AND INCREASING TEMPERATURES.
EXPECT THE TYPICAL AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY
ALONG THE SEABREEZE. HIGHS WILL BE IN THE MID 90S WITH HEAT
INDICES PEAKING AROUND 102 IN THE AFTERNOON.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

AS DEEP LAYER RIDGING CONTINUES SHOWERS AND THUNDERSTORMS WILL BE
ISOLATED AND MAINLY ALONG THE SEABREEZE THROUGH THE WEEKEND. BY
TUESDAY, AN UPPER LEVEL TROUGH WILL LIKELY BRING A MORE ACTIVE
PATTERN TO THE REGION WITH RAIN CHANCES INCREASING. IT WILL BE HOT
WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S. HEAT INDICES
WILL BE IN EXCESS OF 100 DEGREES IN THE AFTERNOON HOURS.

&&

.AVIATION...
[THROUGH 18Z WEDNESDAY]

A FEW THUNDERSTORMS MAY AFFECT TLH AND VLD TERMINALS, PRIMARILY
BETWEEN 20Z AND 00Z. OTHERWISE, VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THE TAF PERIOD.

&&

.MARINE...

EXPECT LIGHT VARIABLE WINDS TO BECOME ONSHORE DURING THE AFTERNOON
HOURS DUE TO SEABREEZE CIRCULATION. WINDS AND SEAS WILL REMAIN LOW
FOR THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...

THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...

A GENERAL DECREASE IN CONVECTIVE COVERAGE IS EXPECTED OVER THE
NEXT SEVERAL DAYS. HOWEVER, THE NEXT FEW DAYS MAY OFFER HEAVY RAIN
IN THE SCATTERED STORMS THAT DO DEVELOP. THIS COULD RESULT IN SOME
ABRUPT RISES OVER OUR MOST SENSITIVE BASINS; BUT THE OVERALL
CHANCE OF ANY PARTICULAR BASIN BEING IMPACTED IS LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   74  94  73  94  74 /  20  30  20  30  10
PANAMA CITY   77  89  76  90  76 /  10  30  10  30  10
DOTHAN        74  95  74  94  73 /  10  20  10  30  10
ALBANY        73  95  74  96  74 /  10  30  10  30  10
VALDOSTA      72  95  73  95  74 /  20  30  20  30  20
CROSS CITY    73  92  72  93  74 /  30  40  20  40  20
APALACHICOLA  77  90  74  90  75 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
     FRANKLIN.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...CAMP/LAMERS
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...CAMP/LAMERS
MARINE...MCDERMOTT
FIRE WEATHER...LAMERS
HYDROLOGY...HARRIGAN

In the hours before

Special weather statement, Jul 7, 3:49 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT TUE JUL 7 2015

FLZ028-034-072115-
INLAND TAYLOR FL-INLAND DIXIE FL-
449 PM EDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DIXIE AND EASTERN
TAYLOR COUNTIES UNTIL 515 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF STEINHATCHEE...MOVING
SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TENNILLE AND CLARA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2970 8333 2972 8335 2974 8338 2981 8341
      2982 8333 2982 8329 2976 8325
TIME...MOT...LOC 2049Z 065DEG 5KT 2977 8332

08-LAMERS
Special weather statement, Jul 7, 3:58 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT TUE JUL 7 2015

FLZ015-026-072130-
INLAND FRANKLIN FL-LIBERTY FL-
458 PM EDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND SOUTH
CENTRAL LIBERTY COUNTIES UNTIL 530 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF CARRABELLE...MOVING
SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OWENS BRIDGE.

LAT...LON 3007 8487 2999 8480 2993 8489 3004 8497
TIME...MOT...LOC 2058Z 046DEG 4KT 3001 8487

08-LAMERS
Special weather statement, Jul 7, 5:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM CDT TUE JUL 7 2015

FLZ007-008-072330-
NORTH WALTON FL-CENTRAL WALTON FL-
548 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL
630 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF EGLIN AIR FORCE BASE...OR 11
MILES WEST OF DE FUNIAK SPRINGS. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EGLIN AIR FORCE BASE...OAKWOOD HILLS AND MOSSY HEAD.

LAT...LON 3080 8627 3070 8623 3065 8635 3074 8640
      3076 8638
TIME...MOT...LOC 2248Z 233DEG 2KT 3071 8632

08-LAMERS

The radar

The Tallahassee radar (KTLH), 61 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Liberty

When
July 7, 6:30 PM EST
Where
Liberty County, 1.38 mi ESE of Bristol
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.410, -84.960

Several pine trees were snapped and uprooted due to a downburst from a collapsing thunderstorm.

Thunderstorm Wind, Dixie

When
July 7, 8:20 PM EST
Where
Dixie County, Old Town
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.600, -82.980

A tree and a power line were blown down in the Old Town area.

Thunderstorm Wind, Leon

When
July 8, 3:15 PM EST
Where
Leon County, 1.58 mi SSW of Tom Brown Park
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.419, -84.220

A tree was blown down across Old Saint Augustine Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595205, 595206, 595208.